Connecticut, 2012

High Wind in Connecticut, November 7 to 8, 2012

November 7 to 8, 2012 · NWS OKX · 1 event in 1 county or zone

A nor'easter produced high winds across portions of Southeast Connecticut.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A nor'easter produced high winds across portions of Southeast Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Nov 7, 5:15 PM EST, 45 minutes earlier.

Area forecast discussion, Nov 7, 5:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EST WED NOV 7 2012

.SYNOPSIS...
LOW PRESSURE OVER THE ATLANTIC WILL TRACK EAST OF CAPE COD
THURSDAY...AND INTO THE CANADIAN MARITIMES FRIDAY. HIGH PRESSURE
BUILDS IN FOR THE WEEKEND OFFSHORE ON MONDAY. A COLD FRONT WILL
IMPACT THE REGION DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
SNOW ACCUMULATING ACROSS NASSAU AND WESTERN SUFFOLK COUNTY AND
HAVE ISSUED AN ADVISORY FOR 2 TO 4 INCHES.

THE HVY SNOW BAND HAS SET UP E OF THE 12Z NAM AND W OF THE 12Z
GFS. THIS TRANSLATES INTO THE WRN CT TO NERN NJ CORRIDOR BEARING
THE BRUNT OF THE HEAVIEST SNOW FOR THIS EVENT.

HAVE EXPANDED THE WINTER WEATHER ADVY EWD INTO ALL OF CT EXCEPT
FOR CSTL NEW LONDON.

WIDESPREAD 3-6 INCHES IN THE CT BAND...AND LOCALLY HIGHER AMOUNTS
OF AROUND 8 INCHES CAN BE EXPECTED. THE AREAS IN THE REMAINDER OF
THE ADVY AREA WILL BEGIN TO ACCUMULATE THIS EVE...WITH 1 INCH PER
HOUR RATES LIKELY AT TIMES.

DRY PUNCH SHOWING UP ON STLT ROTATING NWWD TOWARDS ERN LI. THIS
IS PROGGED TO SHUT OFF THE SNOW ACROSS THE AREA...BUT RECENT
CONVECTION AROUND THE CENTER OF THE LOW IS A CONCERN.

CHANGEOVER SHOULD TAKE PLACE IN ALL AREAS TNGT WITH THE POSSIBLE
EXCEPTION OF EXTREME SERN LI.

SHORT FUSED WARNINGS POSSIBLE IF ADDITIONAL BANDS DEVELOP AS A
RESULT...OR IF THE BAND DOES NOT DIMINISH AS PROGGED.

CONFIDENCE IN THE EXIT OF THE LOW AND TIMING IS LOWER THAN AVE
BASED ON THE SPREAD IN THE MODELS. HAVE LINGERED THE STORM SLOWER
THAN THE ECMWF AND GFS TO ACCOUNT FOR THIS. WINDS WILL BEGIN TO
FALL OFF FROM W TO E AFTER MIDNIGHT AS THE COASTAL LOW TRACKS OFF
TO THE ENE. SIGNIFICANT PCPN SHOULD END BY SUNRISE.

FOR WINDS...
WITH THE COASTAL STORM HOLDING STEADY AT 990 HPA...AND LATEST
PRESSURE FALLS SUGGESTING IT LIKELY WILL NOT GET MUCH WEAKER...NO
LONGER EXPECT QUITE AS MUCH WINDS AS FORECAST OVER INTERIOR PORTIONS
OF NE NJ AND THE LOWER HUDSON VALLEY. THUS HAVE CANCELLED THE WIND
ADVISORY FOR THE FAR NORTHERN AND WESTERN TIERS OF THOSE AREAS. WILL
MAINTAIN WIND ADVISORY AS IS ACROSS EASTERN UNION/ESSEX/...
BERGEN/ROCKLAND/NORTHERN WESTCHESTER/CT ZONES.

WITH 50-65 KT 950-850 JET STILL FORECAST TO TRACK TO THE S/E OF LONG
ISLAND...FEEL IT IS TOO CLOSE...AND TO LARGE IN EXPANSE TO MAKE
CHANGES TO THE HIGH WIND WARNING AT THIS TIME...WITH THE BEST CHANCE
FOR GUSTS TO WARNING LEVELS OVER WESTERN PORTIONS OF THE WARNING IN
ANY HEAVIER SNOW BANDS. EASTERN PARTS OF THE WARNING AREA...CLOSER
TO THE CORE OF THE LOW LEVEL JET ARE MORE LIKELY TO EXPERIENCE GUSTS
TO AT LEAST 60 MPH...EVEN OUTSIDE OF THE BANDS.

EVEN WITH LESS WIND EXPECTED...OVER AREAS WITH A WINTER WEATHER
ADVISORY...THE COMBINATION OF STRONG WINDS...AND ACCUMULATING SNOW
ON LIMBS AND POWER LINES WILL BRING DOWN LIMBS/POWER LINES AND SOME
TREES RESULTING IN POWER OUTAGES...SOME OF WHICH COULD BE
WIDESPREAD. THIS INCLUDES AREAS NO LONGER IN THE WIND ADVISORY.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
POCKETS OF LGT PCPN EXIT DURING THURSDAY. WINDS CONTINUE TO
DIMINISH...WITH GUSTS BELOW 30 MPH THROUGHOUT THE AREA BY THURSDAY
EVENING. FAIR WEATHER FRI THRU SAT. A WARMING TREND WILL TAKE
HOLD...WITH WIDESPREAD 50S BY SAT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
EXPECT FAIR WX SATURDAY NIGHT THROUGH MON NIGHT...WITH MILD TEMPS
REACHING HIGHS IN THE 60S ON MON AS AN UPPER LEVEL RIDGE AMPLIFIES
OVER THE EASTERN STATES. DEVELOPING LOW PRESSURE OVER EASTERN
CANADA ASSOCIATED WITH AN UPSTREAM UPPER TROUGH MOVING EAST FROM
CENTRAL CANADA AND THE PLAINS STATES SHOULD DRAG A TRAILING COLD
FRONT TOWARD THE REGION ON TUE...WITH INCREASING CLOUDS AND CHANCE
OF SHOWERS...AND STILL MILD TEMPS IN THE 60S. TIMING OF FROPA AT
THIS TIME RANGE IS RELATIVELY CONSISTENT BETWEEN THE LAST TWO RUNS
OF THE ECMWF AND THE GFS...AND LOOKS TO OCCUR DURING LATE TUE
AFTERNOON OR EARLY TUE EVENING. STRONG HIGH PRESSURE OF PACIFIC
ORIGIN SHOULD BUILD IN ITS WAKE FOR WED...WITH FAIR WX AND TEMPS
RETURNING TO NEAR AVG.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
A COASTAL STORM WILL IMPACT THE REGION THROUGH THE PERIOD.

SFC TEMPS DROPPING CLOSE TO FREEZING ARE INHIBITING MIXING FROM
ALOFT ATTM...SO VERY NEAR TERM WINDS HAVE NOT BEEN AS STRONG AS
ORIGINALLY FORECAST. HAVE TRENDED DOWNWARD BY A FEW KT LATE THIS
AFTERNOON...BUT COOLING ALOFT LATER ON MAY STILL ALLOW MIXING OF
STRONGER WINDS TO OCCUR THIS EVENING. IFR/LIFR CONDS OCCURRING IN
SNOW /AND A SNOW/RAIN MIX AT KEWR/...AND SHOULD CONTINUE INTO
TONIGHT. AT LEAST HALF THE EXPECTED TOTAL SNOWFALL SHOULD STICK TO
THE RUNWAYS.

KSWF...3-4 INCHES TOTAL...ABOUT 2 INCHES ON RUNWAYS.
KHPN...4-6 INCHES...ABOUT 3-4 INCHES ON RUNWAYS.
KEWR/TEB...4-5 INCHES TOTAL...ABOUT 2 INCHES ON RUNWAYS.
KLGA...ABOUT 1 INCH TOTAL...LESS THAN AN INCH ON RUNWAYS.
KJFK/KISP/KBDR/KGON...LESS THAN AN INCH TOTAL...LITTLE IF ANY ACCUM
ON RUNWAYS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: MEDIUM CONFIDENCE IN WIND SPEEDS/GUSTS THROUGH
THIS EVENING. UP TO 2 INCHES SNOW ACCUMULATION ON RUNWAYS.

KJFK FCSTER COMMENTS: MEDIUM CONFIDENCE IN WIND SPEEDS/GUSTS THROUGH
THIS EVENING. LITTLE IF ANY SNOW ACCUMULATION ON RUNWAYS.

KLGA FCSTER COMMENTS: MEDIUM CONFIDENCE IN WIND SPEEDS/GUSTS THROUGH
THIS EVENING. UP TO ONE HALF INCH SNOW ACCUMULATION ON RUNWAYS.

KTEB FCSTER COMMENTS: MEDIUM CONFIDENCE IN WIND SPEEDS/GUSTS THROUGH
THIS EVENING. UP TO 2 INCHES SNOW ACCUMULATION ON RUNWAYS.

KHPN FCSTER COMMENTS: MEDIUM CONFIDENCE IN WIND SPEEDS/GUSTS THROUGH
THIS EVENING. UP TO 3-4 INCHES SNOW ACCUMULATION ON RUNWAYS.

KISP FCSTER COMMENTS: MEDIUM CONFIDENCE IN WIND SPEEDS/GUSTS THROUGH
THIS EVENING. LITTLE IF ANY SNOW ACCUMULATION ON RUNWAYS.

.OUTLOOK FOR 18Z THU THROUGH WED...
.THU...MVFR OR LOWER CONDS POSSIBLE...WITH IMPROVEMENT IN THE
AFTERNOON. N WIND 15-25G30KT...BECOMING NW AND DIMINISHING LATE AT
NIGHT.
.FRI...VFR. NW WINDS 10-15G20KT...DIMINISHING AT NIGHT.
.SAT...VFR. N WINDS 5-10KT OR LESS.
.SUN...VFR. S WINDS 5-10KT.
.MON...VFR. S WINDS 5-10KT.
.TUE...MVFR OR LOWER POSSIBLE VIA APPROACHING COLD FRONT...WITH
SHOWERS. S WINDS 10-15KT...BECOMING NW-5-10KT AT NIGHT AFTER
COLD FROPA.
.WED...MAINLY VFR. NW WINDS 5-10 KT.

&&

.MARINE...
CONTINUING WITH STORM WARNINGS AS IS FOR TONIGHT...WITH RELATIVELY
WARM WATER TEMPERATURES HELPING TO PROMOTE BETTER MIXING THAN OVER
LAND. DO SEE POTENTIAL FOR WINDS TO GO DOWN TO GALES OVER THE
SOUND/HARBOR/BAYS AND AFTER MIDNIGHT. HOWEVER...THERE IS ENOUGH
UNCERTAINTY ON THE EXACT PATH/STRENGTH OF THE LOW LEVEL JET THAT IT
IS NOT PRUDENT TO SCALE BACK THE TIMING OF THE STORM WARNING AT THIS
TIME.

GALE FORCE GUSTS CONTINUE ON THE COASTAL OCEAN WATERS THROUGH
THURSDAY NIGHT...AND THE REMAINDER OF THE WATERS THROUGH
THURSDAY...WITH SMALL CRAFT GUSTS THERE THURSDAY NIGHT.

SMALL CRAFT CONDITIONS ARE POSSIBLE ON THE OCEAN WATERS ON
FRIDAY...OTHERWISE SUB-SMALL CRAFT CONDITIONS ARE FORECAST FRIDAY
AND FRIDAY NIGHT.

CONDITIONS BLW SCA LVLS SAT-MON.

&&

.HYDROLOGY...
THE LIQUID EQUIVALENT PRECIPITATION FOR WEDNESDAY-THURSDAY IS
BELOW 1 INCH. THIS IS EXPECTED TO HAVE A LIMITED IMPACT ON RIVER
AND STREAM LEVELS...AND MIGHT PRODUCE MINOR FLOODING OF POOR
DRAINAGE AREAS...GIVEN DRAINS CLOGGED BY DEBRIS FROM SANDY.

NO PRECIPITATION IS EXPECTED FRIDAY-SUNDAY.

&&

.TIDES/COASTAL FLOODING...
MODEL GUIDANCE IS SUPPORTING A MORE NORTHERLY TRAJECTORY THIS
AFTERNOON AND THIS IS RESULTING IN A DOWNWARD TREND IN THE STORM
SURGE...IN PARTICULAR FOR NY HARBOR AND THE SOUTH SHORE OF LONG
ISLAND. THE SOUTH SHORE LOCATIONS MAY BE MORE IN LINE WITH A 2 TO 3
FT SURGE...WHICH KEEPS WATER LEVELS CLOSER TO MINOR COASTAL FLOOD
BENCHMARKS. THAT BEING THE CASE...DUE TO POSSIBLE COASTLINE CHANGES
IN BATHYMETRY FROM SANDY...SOME AREAS MAY BE MORE VULNERABLE...
ESPECIALLY NORTHWARD FACING COASTLINES. THESE AREAS WILL REMAIN
UNDER A COASTAL FLOOD WARNING. THE OVERNIGHT HIGH TIDE CYCLE WILL
HAVE TO BE REEVALUATED...BUT THIS IS LOOKING MORE LIKE A MINOR
COASTAL FLOOD EVENT.

WHILE THE GUIDANCE HAS ALSO TRENDED SLIGHTLY DOWN ACROSS LI
SOUND...THE TRAJECTORY IS STILL FAVORABLE FOR STORM SURGES OF AROUND
4 FT ACROSS WESTERN LONG ISLAND SOUND...ESPECIALLY ALONG THE NORTH
FACING SHORES OF LI...WHERE 3 TO 6 FT WAVES ON TOP OF THE SURGE WILL
FURTHER CONTRIBUTE TO BEACH EROSION AND POSSIBLE STRUCTURAL DAMAGE.
HERE TOO...THE OVERNIGHT HIGH TIDE CYCLE IS TRENDING TOWARD A MINOR
COASTAL FLOOD EVENT.

&&

.EQUIPMENT...
JFK TERMINAL DOPPLER IS UNAVAILABLE...RESTORATION TIME IS
UNKNOWN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD WARNING UNTIL 7 PM EST THIS EVENING FOR
     CTZ009>012.
     HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR CTZ009>012.
     COASTAL FLOOD ADVISORY FROM 4 AM TO 7 AM EST THURSDAY FOR
     CTZ009>012.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR CTZ005>010.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR CTZ005>008.
NY...COASTAL FLOOD WARNING UNTIL 7 PM EST THIS EVENING FOR NYZ071-
     073-078-079-176-177.
     HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR NYZ071>075-
     078>081-176>179.
     COASTAL FLOOD ADVISORY FROM 4 AM TO 7 AM EST THURSDAY FOR
     NYZ071-073-078-079-176-177.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ067>075-
     078-080-176>179.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NYZ069-070.
     COASTAL FLOOD ADVISORY FROM 2 AM TO 5 AM EST THURSDAY FOR
     NYZ072-074-075-080-081-178-179.
     HIGH SURF ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ075-080-081-
     178-179.
NJ...HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR NJZ006.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NJZ002-004-
     006-103>108.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ104-106-108.
     COASTAL FLOOD ADVISORY FROM 2 AM TO 5 AM EST THURSDAY FOR
     NJZ006.
MARINE...STORM WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...12
NEAR TERM...12/MALOIT
SHORT TERM...12/MALOIT
LONG TERM...GOODMAN
AVIATION...JM
MARINE...GOODMAN/MALOIT
HYDROLOGY...12/MALOIT
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Nov 7, 4:58 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
458 PM EST WED NOV 7 2012

CTZ011-012-NYZ079-081100-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
458 PM EST WED NOV 7 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-103-105-107-NYZ067-068-081100-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ORANGE-PUTNAM-
458 PM EST WED NOV 7 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-074-081100-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
458 PM EST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-078-176-177-081100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
458 PM EST WED NOV 7 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ104-106-108-NYZ069-070-081100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
ROCKLAND-NORTHERN WESTCHESTER-
458 PM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-178-179-081100-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
458 PM EST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-081100-
SOUTHEASTERN SUFFOLK-
458 PM EST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
458 PM EST WED NOV 7 2012

...STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Nov 7, 2:13 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EST WED NOV 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     NON-TSTM WND DMG LAKE RONKONKOMA         40.83N  73.11W
11/07/2012                   SUFFOLK            NY   TRAINED SPOTTER

            8 INCH DIAMETER TREE SNAPPED IN HALF ON WITTRIDGE ROAD.

&&

DS
Special weather statement, Nov 7, 4:30 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EST WED NOV 7 2012

NYZ078>081-177-179-080100-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
430 PM EST WED NOV 7 2012

AS LOW PRESSURE TREKS EAST AND THEN NORTH OF LONG ISLAND
TEMPERATURES WILL FALL THROUGH THE EVENING AND INTO THE NIGHT.
PRECIPITATION ACROSS WESTERN LONG ISLAND HAS ALREADY CHANGED OVER
TO SNOW...AND THE CHANGE OVER FROM RAIN TO SNOW WILL CONTINUE
ACROSS EASTERN LONG ISLAND OVER THE NEXT HOUR OR SO. SNOWFALL
ACCUMULATIONS THROUGH TONIGHT COULD BE ANYWHERE FROM 1 TO 3 INCHES.
IN ADDITION...ROADS WILL BECOME SLICK AND VISIBILITIES MAY BE REDUCED
IN THE HEAVIER SNOWFALL. MOTORISTS SHOULD EXERCISE CAUTION WHILE
TRAVELING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Southern New London

When
November 7, 6:00 PM EST to November 8, 5:00 AM EST
Where
Southern New London forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$200,000
Reported by
Mesonet
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

A mesonet station measured a 60 mph wind gust at 3 am on November 8th, about 2 miles south of Groton. The ASOS at Groton Airport measured a wind gust of 45 mph at 9:41 pm on November 7th.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2012Every state in 2012This day in weather historyWarnings in Connecticut, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421245.